| Catalog Number |
221760120 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the ceramic liner extractor instrument arrived at hospital with a broken tip and couldn't be used.Per hospital policy the instrument was disposed of.Surgery was delayed 60 minutes due to the reported event.Couldn't use appropriate instrument and took surgeon 1.5 hrs to get out ceramic liner.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "ceramic liner extractor broken tip- instrument arrived at hospital broken and couldn't be used." the product was not returned to depuy synthes, however photos were provided for review.See attachment ¿ab extractor.Jpg¿.The photo investigation revealed that '221760120, pinnacle ab tamp extractor' had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pinnacle ab tamp extractor would contribute to the complained device issue.Based on the investigation findings, unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received: the patient was under anesthetic for longer than necessary (approx 45 mins).